MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261218
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Bacterial Infection (1735); No Code Available (3191)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
It was reported that on (b)(6) 2016, the patient presented with bilateral iliac aneurysms and was treated with gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses on the patients left.On an unknown date in (b)(6) 2019 the patient admitted for a left psoas abscess.In (b)(6) 2019, a percutaneous drainage revealed a staphylococci infection.A positron-emission tomography (pet) showed infection of all excluder components.On (b)(6) 2019, all components were successfully explanted and a synergy antimicrobial graft was successfully implanted.Intraoperative samples found staphylococcus aureus, staphylococcus warneri, corynebacterium.It was stated that 6 months post-op, the leucocyte count and crp values were normal and that the renal function was at pre-op level.The 6-month routine pet-ct revealed no signs of reinfection.
 
Additional Manufacturer Narrative
B3: updated / only the month on which the infection was identified is known.Therefore march 01, 2019 was used as the event date.E2: updated h6: updated code 213 - the review of the manufacturing and sterilization paperwork verified that this lot met all pre-release specifications.Code 22: the gore® excluder® aaa and gore® excluder® iliac branch endoprostheses (ibe)instructions for use (ifu) mentions adverse events that may occur and/or require intervention include, but are not limited to infection (e.G., aneurysm, device or access sites).

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9763229
Report Number3007284313-2020-00057
Device Sequence Number504756
Product Code MIH
UDI-Device Identifier00733132622436
UDI-Public00733132622436
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Model NumberRLT261218
Device Catalogue NumberRLT261218
Device Lot Number14713932
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLC271000/14759355
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight82